Alert archive / Arizona / Flash Flood Warnings in 2025

Flash Flood Warning 80, NWS Las Vegas, NV

September 5, 2025Mohave County, Arizona; San Bernardino County, California

NWS Las Vegas, NV issued this flash flood warning at Sep 5, 2025, 6:23 AM MST for Mohave County, Arizona; San Bernardino County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 5, 2025, 6:23 AM MST (13:23 UTC)
Expired
Sep 5, 2025, 9:30 AM MST
In force
3 hr
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Mohave County, AZ, San Bernardino County, CA

The radar

The Las Vegas radar (KESX), 142 km from the middle of the area, began a volume at 13:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 1.4 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2025-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 81 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2025-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
81 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
950 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

553 
WGUS55 KVEF 051323
FFWVEF
AZC015-CAC071-051630-
/O.NEW.KVEF.FF.W.0080.250905T1323Z-250905T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
623 AM PDT Fri Sep 5 2025

The National Weather Service in Las Vegas has issued a

* Flash Flood Warning for...
  Southwestern Mohave County in northwestern Arizona...
  San Bernardino County in southern California...

* Until 930 AM PDT /930 AM MST/.

* At 623 AM PDT /623 AM MST/, Doppler radar indicated thunderstorms 
  producing heavy rain across the warned area. Flash flooding is 
  ongoing or expected to begin shortly.

  HAZARD...Life-threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life-threatening flash flooding of low-water
           crossings, creeks, normally dry washes and roads.

* Some locations that will experience flash flooding include...
  Lake Havasu City, Parker Dam, Topock, Highway 95 At Mile Marker 
  29, Wikieup, Needles, Desert Hills, Three Dunes Campground, 
  Cattail Cove State Park, Black Meadow Landing Campground, Earp, 
  Big River, Arizona Village, Mohave Valley, Vidal Junction and Wild 
  Cow Campground.

This includes the following highways...
	Interstate 40 in Arizona between mile markers 0 and 1.
	Interstate 40 in California between mile markers 139 and 155.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 3483 11485 3488 11462 3471 11445 3473 11423
      3482 11413 3499 11411 3509 11383 3505 11363
      3471 11358 3466 11355 3423 11378 3425 11387
      3425 11401 3430 11414 3426 11413 3426 11417
      3419 11423 3408 11444 3408 11459 3456 11482

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

SM
2 follow-up statements
400 
WGUS75 KVEF 051440
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
740 AM PDT Fri Sep 5 2025

AZC015-CAC071-051630-
/O.CON.KVEF.FF.W.0080.000000T0000Z-250905T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-San Bernardino CA-
740 AM PDT Fri Sep 5 2025 /740 AM MST Fri Sep 5 2025/

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 AM PDT /930 AM 
MST/ THIS MORNING FOR SOUTHWESTERN MOHAVE AND SAN BERNARDINO 
COUNTIES...

At 740 AM PDT /740 AM MST/, Doppler radar indicated thunderstorms 
producing heavy rain across the warned area. Between 0.5 and 1.5 
inches of rain have fallen. Flash flooding is ongoing or expected to 
begin shortly.

HAZARD...Life-threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life-threatening flash flooding of low-water crossings,
         creeks, normally dry washes and roads.

Some locations that will experience flash flooding include...
  Lake Havasu City, Parker Dam, Topock, Highway 95 At Mile Marker 
  29, Wikieup, Needles, Desert Hills, Three Dunes Campground, 
  Cattail Cove State Park, Black Meadow Landing Campground, Earp, 
  Big River, Arizona Village, Mohave Valley, Vidal Junction and Wild 
  Cow Campground.

This includes the following highways...
	Interstate 40 in Arizona between mile markers 0 and 1.
	Interstate 40 in California between mile markers 140 and 155.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 3483 11485 3488 11462 3471 11445 3473 11423
      3482 11413 3499 11411 3509 11383 3505 11363
      3471 11358 3466 11355 3423 11378 3425 11387
      3425 11401 3430 11414 3426 11413 3426 11417
      3419 11423 3408 11444 3408 11459 3456 11482

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

JP
835 
WGUS75 KVEF 051623
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
923 AM PDT Fri Sep 5 2025

AZC015-CAC071-051633-
/O.EXP.KVEF.FF.W.0080.000000T0000Z-250905T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-San Bernardino CA-
923 AM PDT Fri Sep 5 2025 /923 AM MST Fri Sep 5 2025/

...FLASH FLOOD WARNING WILL EXPIRE AT 930 AM PDT /930 AM MST/ THIS 
MORNING FOR SOUTHWESTERN MOHAVE AND SAN BERNARDINO COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3483 11485 3488 11462 3471 11445 3473 11423
      3482 11413 3499 11411 3509 11383 3505 11363
      3471 11358 3466 11355 3423 11378 3425 11387
      3425 11401 3430 11414 3426 11413 3426 11417
      3419 11423 3408 11444 3408 11459 3456 11482

$$

AG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 5, 4:53 AM MST, 1 hour 30 minutes earlier. Its key messages:

  • * Monsoonal moisture remains in place today before slowly retreating eastward out of the region, shifting the best precipitation chances further east each day through Saturday. * Dry conditions and relatively cooler temperatures are expected to return next week.
Area forecast discussion, Sep 5, 4:53 AM MST, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
453 AM PDT Fri Sep 5 2025

.KEY MESSAGES...

* Monsoonal moisture remains in place today before slowly retreating
  eastward out of the region, shifting the best precipitation
  chances further east each day through Saturday.

* Dry conditions and relatively cooler temperatures are expected
  to return next week.

&&

.DISCUSSION...Today through Thursday.

Moisture from tropical storm Lorena will continue to funnel north
into the Desert Southwest today. The greatest moisture will span
from the eastern half of San Bernardino County into Clark and Mohave
counties today, with PWATs between 1.25 and 1.75 inches. Currently
watching a group of strong multicellular storms supported by a vort
max tracking through southern Nevada and northwestern Arizona. So
far they have produced gusts in the 30 to 40 mph range along with
frequent lightning. These should weaken around sunrise. Another
round of convection starts around 18Z, initially favoring high
terrain before moving into the valleys. Some guidance shows
outflow driven storms in the southern Great Basin lasting later
into the night. Once again, brief heavy downpours and gusty
outflow winds are the main concerns. Some of the stronger storms
may produce hail as well. Another round of thunderstorms is
forecast for Saturday, but these are expected to be more limited
in magnitude and coverage. Moisture decreases to the 1.0 to 1.5
inch range as the trough and associated dry air pushes in from the
west. A few lingering storms cannot be ruled out in northwestern
Arizona on Sunday.

A deep, early season trough will track east and its axis should move
into the West Coast by Tuesday. The trough will continue to maintain
dry air and also produce lowering heights aloft, which will result
in a gradual decrease in temperatures through Thursday. Highs should
be 5 to 10 degrees below average by Wednesday, which means highs in
the low 90s in Las Vegas.

&&

.AVIATION...For Harry Reid...For the 12Z Forecast Package...Wind
gusts have diminished early this morning, with light east-
northeasterly winds expected to continue through early afternoon.
Another round of thunderstorms is expected this afternoon into
early evening, mainly across the higher terrain surrounding the
Valley, with a 20-40% probability for storms and outflow to move
across lower elevations, potentially impacting the terminal.
Erratic gusty winds, lightning, and brief MVFR/IFR conditions in
heavy rain can be expected in the vicinity of any storms. Storms
largely diminish by sunset, with lower confidence concerning
another round of showers overnight. Winds will largely be variable
due to lingering outflow boundaries, with sustained speeds under
10KT and VFR conditions prevailing outside of convective
influences.

For the rest of southern Nevada, northwest Arizona and southeast
California...For the 12Z Forecast Package...Early this morning,
thunderstorms are ongoing across portions of the Lower Colorado
River Valley and northwestern Arizona, with this activity expected
to weaken and diminish ahead of another round of thunderstorms
this afternoon. Convection will begin over higher terrain before
moving across lower elevations, with lower confidence in
development across southeastern California. Erratic gusty winds,
lightning, and brief MVFR/IFR conditions in heavy rain are
expected with storms that develop, with outflow winds possible
away from storms. While most convection will diminish after
sunset, showers may redevelop or linger through late evening
across portions of central and southern Nevada and northwestern
Arizona, diminishing overnight. Outside of convective influences,
winds will be around 10KT or less, with the exception of the
Owens Valley and Lower Colorado River Valley where gusty up-valley
winds are expected this afternoon. VFR conditions prevail.

&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

DISCUSSION...Meltzer
AVIATION...Phillipson

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 6:14 PM MSTFlash Flood Warning Considerable damage threatVEFMohave3 hr
Sep 5, 2:39 AM MSTFlash Flood Warning Considerable damage threatVEFMohave3 hr
Sep 5, 3:41 AM MSTFlash Flood Warning Considerable damage threatVEFMohave3 hr
Sep 5, 4:36 AM MSTFlash Flood Warning Considerable damage threatVEFMohave3 hr
Sep 5, 5:06 AM MSTFlash Flood Warning Considerable damage threatVEFMohave3 hr
Sep 5, 5:15 AM MSTFlash Flood Warning Considerable damage threatVEFMohave3 hr
Sep 4, 7:19 PM MSTFlash Flood Warning Considerable damage threatVEFSan Bernardino3 hr
Sep 4, 7:44 PM MSTSevere Thunderstorm WarningVEFSan Bernardino46 min
Sep 5, 3:36 PM MSTFlash Flood Warning Considerable damage threatVEFSan Bernardino3 hr

Nearby

Flash Flood Warnings in Arizona, 2025Flash Flood Warnings in California, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.